Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at May 29, 2011, 3:15 PM CDT for La Salle County, Webb County, Texas. It took effect at May 30, 2011, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:15 PM CDT (20:15 UTC)
- In effect from
- May 30, 2011, 2:00 PM CDT
- Expired
- May 30, 2011, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS84 KCRP 292015 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES THROUGH THIS EVENING AND AGAIN MONDAY AFTERNOON DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... .LOW PRESSURE ACROSS THE SOUTHERN PLAINS IS PRODUCING WINDY CONDITIONS ACROSS ALL OF SOUTH TEXAS TODAY. RELATIVE HUMIDITIES HAVE REACHED CRITICAL LEVELS ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS. SIMILAR CONDITIONS WILL RE-DEVELOP MONDAY AFTERNOON. TXZ229-239-300100- /O.NEW.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/ /O.CON.KCRP.FW.W.0016.000000T0000Z-110530T0100Z/ LA SALLE-WEBB- 315 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LA SALLE AND WEBB COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR LA SALLE AND WEBB COUNTIES ... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THIS REGION. CRITICAL FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS LA SALLE AND WEBB COUNTIES...WITH RELATIVE HUMIDITY VALUES RANGING FROM 25 TO 30 PERCENT AND WINDS GUSTING BETWEEN 25 AND 35 MPH. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 90 PERCENT OVERNIGHT. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN MONDAY AFTERNOON ACROSS THIS SAME REGION...WITH RELATIVE HUMIDITY VALUES DIPPING TO 25 TO 30 PERCENT AND WINDS GUSTING TO AROUND 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ JR
2 follow-up statements
150 WWUS84 KCRP 300107 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 807 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES FOR MONDAY AFTERNOON DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... .LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH COUNTRY ON MONDAY. TXZ229-239-301000- /O.EXP.KCRP.FW.W.0016.000000T0000Z-110530T0100Z/ /O.CON.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/ LA SALLE-WEBB- 807 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR LA SALLE AND WEBB COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MONDAY AFTERNOON ACROSS THIS SAME REGION...WITH RELATIVE HUMIDITY VALUES DIPPING TO 25 TO 30 PERCENT AND WINDS GUSTING TO AROUND 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ MB
113 WWUS84 KCRP 300914 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 414 AM CDT MON MAY 30 2011 ...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES FOR THIS AFTERNOON DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... .LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH COUNTRY TODAY. TXZ229-239-310100- /O.CON.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/ LA SALLE-WEBB- 414 AM CDT MON MAY 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LASALLE AND WEBB COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LASALLE AND WEBB COUNTIES. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON ACROSS AREAS WEST OF HIGHWAY 16 AS RELATIVE HUMIDITY VALUES DIP TO AROUND 30 PERCENT AND SOUTHEAST WINDS OF 20 MPH GUST TO AROUND 30 MPH. RELATIVE HUMIDITY VALUES WILL REBOUND THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ MJG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 12:34 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 29, 12:34 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT SUN MAY 29 2011
.DISCUSSION...UPDATE FOR 18Z AVIATION.
&&
.AVIATION...SCT-BKN CU FIELD ALONG A PEZ-ALI-NQI LINE E TO THE
COAST. GNRLY VFR CIGS IN THIS AREA...ALTHOUGH SOME MVFR CIGS ALONG
THE COAST FM RKP-PKV ARE POSSB THRU THE NEXT COUPLE OF HOURS.
3-5SM VSBLTYS IN HZ ALSO WL CONT ALONG THE IMMEDIATE COAST AND
OVER THE GULF. OTHERWISE VFR CONDS ACROSS THE CWA THRU THE AFTN
WITH SE WIND GUSTS 25-35 KTS TO CONTEND WITH. MVFR STRATUS WL DVLP
THIS EVE 02Z-06Z ACROSS THE ERN CWA...POSSB EXPANDING TOWARDS COT-
LRD 06Z-12Z.
&&
.PREV DISCUSSION... /ISSUED 1033 AM CDT SUN MAY 29 2011/
DISCUSSION...WINDY AND HOT ACROSS SOUTH TEXAS TODAY DRIVEN BY A
TIGHT EAST TO WEST PRESSURE GRADIENT ACROSS THE CWA...AROUND 6MB.
EXPECT WIND ADVISORY CONDITIONS TO DEVELOP ACROSS THE SOUTHERN
COASTAL BEND LATER THIS AFTERNOON...AND CLOSE TO WIND ADVISORY
CONDITIONS ACROSS THE INTERIOR EASTERN CWA. TODAY'S FORECAST IS IN
GOOD SHAPE...AND NO UPDATES ARE PLANNED. MODERATE TO HIGH RIP
CURRENT RISK FOR TODAY AND MEMORIAL DAY HAS BEEN HIGHLIGHTED BY
CFW AND GRAPHICAL PRODUCTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 90 76 91 73 / 10 10 10 10 10
VICTORIA 77 92 74 92 72 / 10 10 10 10 10
LAREDO 81 105 80 105 78 / 0 10 10 10 10
ALICE 77 95 74 96 74 / 10 10 10 10 10
ROCKPORT 81 88 80 88 78 / 10 10 10 10 10
COTULLA 77 101 74 100 72 / 0 10 10 10 10
KINGSVILLE 78 93 75 94 74 / 10 10 10 10 10
NAVY CORPUS 80 86 78 88 77 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LIVE
OAK...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
JR/76...SHORT TERM/AVIATIONHazardous weather outlook, May 29, 6:25 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 625 AM CDT SUN MAY 29 2011 TXZ229>234-239>247-301130- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 625 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A HIGH RISK OF RIP CURRENTS WILL EXIST ACROSS AREA BEACHES TODAY...ESPECIALLY NEAR PIERS AND JETTIES. A WIND ADVISORY IS IN EFFECT FOR THE SOUTH TEXAS COASTAL PLAINS AND PORTIONS OF THE EASTERN BRUSH COUNTRY DUE TO EXPECTATIONS OF SOUTHEAST WINDS OF 20-30 MPH WITH GUSTS APPROACHING 40 MPH. THE STRONG WINDS WILL ALSO PRODUCE ELEVATED WILD FIRE DANGER ACROSS THE ENTIRE REGION DUE TO VERY DRY VEGETATION IN THE AREA. A RED FLAG WARNING IS IN EFFECT FOR WEBB AND LASALLE COUNTIES WHERE THE ADDITION OF LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A MORE CRITICAL FIRE DANGER. ELEVATED AFTERNOON HEAT INDICES FROM 104 TO 112 DEGREES ARE EXPECTED TODAY IN THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH RISK OF RIP CURRENTS WILL CONTINUE ACROSS AREA BEACHES...ESPECIALLY NEAR PIERS AND JETTIES ON MEMORIAL DAY. ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES ARE EXPECTED MEMORIAL DAY THROUGH WEDNESDAY...MAINLY ACROSS THE WESTERN BRUSH COUNTRY AND ALONG THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-301130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 625 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR TE BAYS AND GULF WATERS TODAY DUE TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS AS HIGH AS 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:15 PM CDT | Small Craft Advisory | CRP | 56 hr | |
| May 29, 3:53 AM CDT | Wind Advisory | CRP | Bee, Duval, Goliad, Jim Wells, Kleberg, Live Oak and 4 more | 15 hr |
| May 29, 6:11 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 40 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.